CSN Login
Members Online: 0

You are here

Weird and bad side effects folfiri and panitumumab

Aicirtap's picture
Aicirtap
Posts: 55
Joined: Apr 2013

Hi everyone,

 

after many recurrences in lung, liver and lymph nodes, a total of 14 surgeries (major and small ones) and pretty much all chemo combos, my boyfriend has been put on folfiri and panitumumab. This chemo worked best on him but he only got it prior to his first major surgery 5 years ago for half a year. The doctors want to do three cycles and then surgery (four surgeries: liver, lymph nodes, both sides of the lung). 

My boyfriend is very tough in taking his treatments, has worked full time, plays tennis a few weeks after surgery etc. But the way he reacts to this chemo, which he got Friday, blows me away. And I find it weird. He hasn't gotten out of bed since Friday, he doesn't speak but whispers, he whines, can't sleep, he says his thoughts are racing, he doesn't answer to what exactly it is that is bothering him, just some weird phrases like: I want to run away from myself, I feel so terrible, don't come too close I get phobic, he reminds me very much of someone with a major depression. Only: it came within a few hours. Don't get me wrong: I'm not saying he is supposed to act strong, I'm just wondering if anyone experiences something similar under chemo. He doesn't want to speak to his doctors as of now - I am hoping this will change prior to the next cycle. 

 

Is is there any possibility that there is some psychological side effect? I am wondering if anxiety drugs could help. When I research side effects, I get illness, nausea, being tired, head aches .. But none if this. And under xeloda and other things, he had exactly that: feeling weak, head ache .. Stuff that I can understand. 

any thoughts would be much appreciated. I am a little lost in how to help him ..

thank you!

patricia

Trubrit's picture
Trubrit
Posts: 5175
Joined: Jan 2013

Is he getting steroids with his chemo?

I suffered racing thoughts, to the point that I thought my head was going to explode. My Onc, (or was it someone on the forum?) told me that it was probably caused by the steroids. 

- Someone help me out here, it is steroids I'm thinking of, right?  Heavens, my brain has been turned into mush  

Definitely have him talk to his oncologist as it does not sound healthy at all.  

 

UncleBuddy
Posts: 1019
Joined: Aug 2013

never had that reaction. IMHO, he should see his oncologist immediately. That doesn't sound healthy. They may have to adjust or switch the meds.

Let us know how it goes. I wish him all the best.

Lin

thxmiker's picture
thxmiker
Posts: 1282
Joined: Oct 2010

The side effects are extreme movement in the colon.  This can cause severe nausea, diarrhea, and lessen one's ability to absorb callories.  Stabbing pains in the abdomen or hiney are not uncommon.

 

Get low fiber juices to add calories to his diet.  Carrot juice, berrry juices, etc....   Oatmeal can help with the diarrhea. Avoid simple sugars like candy.  Simple sugars can increase the diarrhea.  Easy to digest foods like eggs, rice, Zucchini, Eggplant are helpfull.  Look up low residue foods and there are many.

 

Get him into the sun!   Sun light will pick up his spirit.  It has been shown that vitamin D can increase a happy attitude.  At my lowest of times, if I just got out in the sunlight I felt better.  I garden, this gives me another reason to be out in the sunlight.  We also have a Beagle, and she has to be played with every day.  She will come and get me to force me outside or she will bark until I give in. lol

 

Some people will take meds to help their mood.   I always felt that I was on enough chemicals that I did not want any more in my body.

 

Best Always,  mike

Aicirtap's picture
Aicirtap
Posts: 55
Joined: Apr 2013

Hi everyone, Thank you for your posts which helped a lot. apologies for not answering sooner but the situation at home has been demanding, to say the least. Things have not improved with downers and sleeping pills. The steroid theory seems likely to me; in particular since he knows these side effects from every chemo he had. Only no to this extent. I researched steroid psychosis and found medication that could help. Unfortunately, my boyfriend only wrote a short note to the doctors on Friday, stating that the medication does not help and asking if it could be the steroids (he did not include the information that a few forum membes had these symptoms probably caused by steroids or the articles on steroid psychosis). He only received the note that he had only received 8 my of cortisone in his infusion and that this should not cause symptoms. And then the doctors were of to their weekend. My boyfriend, on the other hand, refused to stop by the Er. He is feeling so miserable and is in such an anxious state of mind that he won't listen to me. 

it is pretty scary, he has not spoken normal for a week, can't sleep, breathes weird (it is not physical, it's that he's anxious), doesn't leave the house, the dog looked like an alien to him ... All this in addition to horrible diarrhea, weakness, head aches. Never thought it could get this bad .. 

Thanks again!!!

Subscribe to Comments for "Weird and bad side effects folfiri and panitumumab"